A 43-year-old male asked:
Disclaimer

Does the treatment (Buspar (buspirone) 40 mg daily + Prozac 40 mg daily) for GAD and social phobia, cause significant weight gain ?

1 doctor answer
Dr. Marc Zimmermann
21 years experience in Psychiatry
Possibly: These medications have a listed side effect of weight change. Discuss this with your doctor.
Answered on Jun 23, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 43-year-old male asked:
Dr. Bruce Jacobs
Specializes in Family Medicine
Probably prozac (fluoxetine): does not make you gain weight as much as zoloft (sertraline). It should not be fatiguing.
1
1 thank
A 43-year-old male asked:
Dr. Susan Rhoads
37 years experience in Family Medicine
Yes., in many: That combination can be very useful for generalized anxiety disorder. It may take 1-2 months for full effect. After that, dose can be adjusted if ne ... Read More
1
1 comment
A 43-year-old male asked:
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience in Pain Management
Talk to your doctor: before using this combo. Combining Buspar (buspirone) and Prozac can increase the risk of a rare but serious condition called serotonin syndrome. Bus ... Read More
A 43-year-old male asked:
Dr. John Moranville
35 years experience in Psychiatry
Buspirone : You may want to talk to your doc about a psychiatry referral since it sounds like (a)he may be in over their head. Buspirone is an anti-anxiety drug, ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month